Jump to content

Mirtazapine Help Please.


Mel d

Recommended Posts

Hi, I was wandering whether you could help me with my problem, i have been on mirtazapine for 16mths starting on 15 then 30 then 45 then reduced right down to 0 been without for 2 weeks and had to go back on because of fever stomach pain withdrawl. I have to go slowly because high doses make me suicidal. I started again the beginning of may at 7.5mg worked up to 12mg and had been quite happy until my hubby upset me and his heart problem returned. I had a major panic attack and started acting irrationally so dr said try to go up to 15mg, i have been on 13.5mg for 2 days and i feel so drugged up but also i cant seem to go out to shops or even walk properly without almost falling over, it has been a worry and still wandering whether the dose is too high. Any ideas thank you.

Link to comment
Share on other sites

I wish I had some avice for you. I have been on mirtazipine for almost after a year after a sudden loss of appetite, nause and vomiting for 2 months landed me in the hospital where they could find nothing physically wrong with me so diagnosed me with stress and anxiety. My psychiatrist believes I have post traumatic stress from a serious case of legionnaire's disease a few years ago where I spent 5 days in a coma and nearly died. She started me on 30 mg and increased me to 45 mg because I wasn't gaining any weight (I lost 40 lb in 2 months) and athough I still suffer from anxiety, depression and insomnia, I do have an appetite and have ggained back about 15 lb. I don't really have any side effects from the med, but it doesn't help me sleep the way some people say it does. It helps some with my anxiety and depression but only for the hours after I take it at night. By morning the symptoms return and I'm still anxious and depressed, probably due to lack of sleep.

I guess all I could reccomend is talk to your doctor. Maybe you just need to get reaccustomed to the med. I hope you feel better soon!

Marcia

Link to comment
Share on other sites

Are you sure your stomach pains, nausea and falling over are mirtazapine-related? Maybe, just maybe, all these symptoms are due to something else--hypoglycemia, ulcer, diabetes and such...I would encourage you to get a complete physical, lab work and lab tests as I don't think this is entirely due to mirazapine.

Consult your psychiatrist and gastroenterologist~

Link to comment
Share on other sites

Hi, I was wandering whether you could help me with my problem, i have been on mirtazapine for 16mths starting on 15 then 30 then 45 then reduced right down to 0 been without for 2 weeks and had to go back on because of fever stomach pain withdrawl. I have to go slowly because high doses make me suicidal. I started again the beginning of may at 7.5mg worked up to 12mg and had been quite happy until my hubby upset me and his heart problem returned. I had a major panic attack and started acting irrationally so dr said try to go up to 15mg, i have been on 13.5mg for 2 days and i feel so drugged up but also i cant seem to go out to shops or even walk properly without almost falling over, it has been a worry and still wandering whether the dose is too high. Any ideas thank you.

The mirt is a potent 5-HT2 and 3 receptor blocker and as such can cause constipation and slow gastric transit. If you stop or greatly reduce your dose I guess you'd expect a bit of diarrhoea for a couple of weeks as the previously blocked receptors that have increased in number due to their being blocked are suddenly not being blocked and so become very active. In a couple of weeks the receptor numbers will reduce in response to the excess stimulation and things should return to a pre-mirtazapine state. I'd say if it goes on a lot longer then its less likely to be the mirt withdrawal and perhaps a somatic symptom of anxiety, don't know about you but when i'm anxious i get rampant heartburn. As far as dose goes I was on 45mg at top, supposedly the higher doses, above 30mg are meant to be less sedating but to be honest i didn't find that.

Hope things get better soon for you.

Link to comment
Share on other sites

  • 3 weeks later...

Hi, I was wandering if anyone could advise me on my situation, i am on a low dose of mirtazapine 13.5mg since 3wks ago i have had anger and rage problems and saying things i dont really mean also since above 10.5 mg of mirtazapine my menstral mood gets so low that i cry for no reason and self harm. I am wandering if anyone has experienced this whilst on mirtazapine. Thank you

Link to comment
Share on other sites

Hi, I was wandering whether you could help me with my problem, i have been on mirtazapine for 16mths starting on 15 then 30 then 45 then reduced right down to 0 been without for 2 weeks and had to go back on because of fever stomach pain withdrawl. I have to go slowly because high doses make me suicidal. I started again the beginning of may at 7.5mg worked up to 12mg and had been quite happy until my hubby upset me and his heart problem returned. I had a major panic attack and started acting irrationally so dr said try to go up to 15mg, i have been on 13.5mg for 2 days and i feel so drugged up but also i cant seem to go out to shops or even walk properly without almost falling over, it has been a worry and still wandering whether the dose is too high. Any ideas thank you.

The mirt is a potent 5-HT2 and 3 receptor blocker and as such can cause constipation and slow gastric transit. If you stop or greatly reduce your dose I guess you'd expect a bit of diarrhoea for a couple of weeks as the previously blocked receptors that have increased in number due to their being blocked are suddenly not being blocked and so become very active. In a couple of weeks the receptor numbers will reduce in response to the excess stimulation and things should return to a pre-mirtazapine state. I'd say if it goes on a lot longer then its less likely to be the mirt withdrawal and perhaps a somatic symptom of anxiety, don't know about you but when i'm anxious i get rampant heartburn. As far as dose goes I was on 45mg at top, supposedly the higher doses, above 30mg are meant to be less sedating but to be honest i didn't find that.

Hope things get better soon for you.

This is interesting I had lots of stomach/bowel issues coming off this drug as well, thanks for explaining why

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...